Alert archive / Montana / Wind Advisories in 2019
Wind Advisory 8, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Oct 22, 2019, 2:02 AM MDT for 9 counties in Montana. It took effect at Oct 22, 2019, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2019, 2:02 AM MDT (08:02 UTC)
- In effect from
- Oct 22, 2019, 12:00 PM MDT
- Expired
- Oct 22, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 14 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 8.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS75 KMSO 220802 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 202 AM MDT Tue Oct 22 2019 MTZ007-230100- /O.NEW.KMSO.WI.Y.0008.191022T1800Z-191023T0100Z/ Butte/Blackfoot Region- 202 AM MDT Tue Oct 22 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...I-90 Deer Lodge to Anaconda, and Highway 12 Garrison to Elliston. * WHEN...From noon today to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
318 WWUS75 KMSO 222115 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 315 PM MDT Tue Oct 22 2019 MTZ004-043-230100- /O.EXA.KMSO.WI.Y.0008.000000T0000Z-191023T0100Z/ Lower Clark Fork Region-Potomac/Seeley Lake Region- 315 PM MDT Tue Oct 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, I-90 Lookout Pass to Haugan, Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ002-003-230100- /O.EXA.KMSO.WI.Y.0008.000000T0000Z-191023T0100Z/ West Glacier Region-Flathead/Mission Valleys- 315 PM MDT Tue Oct 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, Polebridge, Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Waves of 2 to 3 feet on Flathead Lake will create difficult conditions for boaters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ007-230100- /O.CON.KMSO.WI.Y.0008.000000T0000Z-191023T0100Z/ Butte/Blackfoot Region- 315 PM MDT Tue Oct 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...I-90 Deer Lodge to Anaconda, and Highway 12 Garrison to Elliston. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
894 WWUS75 KMSO 230046 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 646 PM MDT Tue Oct 22 2019 MTZ007-230200- /O.EXP.KMSO.WI.Y.0008.000000T0000Z-191023T0100Z/ Butte/Blackfoot Region- 646 PM MDT Tue Oct 22 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Breezy winds will continue over the next few hours but will gradually decrease in strength through the evening. $$ MTZ004-043-230200- /O.EXP.KMSO.WI.Y.0008.000000T0000Z-191023T0100Z/ Lower Clark Fork Region-Potomac/Seeley Lake Region- 646 PM MDT Tue Oct 22 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Breezy winds will continue to decrease through the evening. $$ MTZ002-003-230200- /O.EXP.KMSO.WI.Y.0008.000000T0000Z-191023T0100Z/ West Glacier Region-Flathead/Mission Valleys- 646 PM MDT Tue Oct 22 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Breezy winds will continue to decrease through the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 21, 2:23 PM MDT, 11 hours 39 minutes earlier.
Area forecast discussion, Oct 21, 2:23 PM MDT, 11 hours 39 minutes before
Area Forecast Discussion National Weather Service Missoula MT 223 PM MDT Mon Oct 21 2019 .DISCUSSION...The next round of widespread precipitation is moving into the Idaho Panhandle currently and will spread southeastward overnight, lasting well into Tuesday morning. One change from previous events will be rising snow levels to above 7000 feet by early Tuesday morning, so most road impacts will be limited. An inch or two of snow is possible for Lolo and Lost Trail passes this evening before a change over to a rain/snow mix occurs. Precipitation totals will be impressive in north- central Idaho with another 0.5-1.5 inches of rain expected. Breezy southwest-west winds are expected Tuesday afternoon and evening making for raw conditions when combined with the cool temperatures and rain showers. Sustained winds near 20 mph with higher gusts on Flathead Lake will lead to choppy conditions for those out on the water. Precipitation Tuesday morning will taper to showers for the afternoon. Scattered showers will continue Tuesday night across southwest Montana as snow levels drop to near 4500 feet, thus I-90 east of Missoula may see minor snow impacts. Wednesday will usher in slightly cooler temperatures and a few mountain showers. Through Friday however, there will be a general drying and warming trend. Each day may start out with a little fog or low clouds, however, by Friday afternoon it is quite possible that it will briefly hit 60 in the valleys. A significant change is coming for Saturday, as a Canadian cold front will drop into our forecast area. This will usher in much colder air and by early next week, and lows could be in the teens across most Western Montanan valleys with single digits in higher valleys. This will be a fairly dry system, with light rain showers on Saturday transitioning to light snow overnight. Another wave of energy is expected for Monday and this will be all snow as the cold air will be firmly in place. Saturday will also turn out to be quite breezy in the higher terrain and valleys. Lower elevation valleys and especially Flathead Lake may experience breezy conditions prior to frontal passage, but they certainly will as colder air spills across the Continental Divide Saturday evening. && .AVIATION...The next round of widespread precipitation will overspread the region this afternoon/evening lasting into Tuesday morning. Snow levels will rise from 5000 feet this evening to above 7000 feet by early Tuesday. Visibility and ceilings will be reduced at times for terminal sites with mountain obscurations common. By Tuesday afternoon, precipitation will diminish and become showery, focused mostly on the terrain. Winds will also be occasionally gusty this afternoon and even stronger on Tuesday afternoon with gusts to 30 kt at terminal sites. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 4:24 AM MDT | Winter Weather Advisory | MSO | Granite, Missoula, Ravalli | 4 hr |
| Oct 22, 4:38 PM MDT | Special Weather Statement | MSO | Powell | 22 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.